MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HYDRA JAGWIRE; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION HYDRA JAGWIRE; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M00556040
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a hydra jagwire was attempted to be used in the bile duct during an endoscopic ultrasound (eus) rendezvous procedure to treat a bile duct stricture performed on (b)(6) 2025.During the procedure, the coating of the guidewire appeared to have a rough surface, making it difficult to remove and causing the coating to peel/strip from the wire.The wire became stuck in the accompanying fnb eus needle and could not be removed.The needle was forcefully extracted only after the scope was removed from the patient with both the needle and wire still connected.As a result, the procedure was canceled, and the patient was scheduled for ptc (percutaneous transhepatic cholangiography) the next day.Two photos of the device were provided, and one clearly shows the guidewire coating is rough and distorted.
 
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 captures the reportable event of aborted/cancelled procedure.Block h11: investigation results: the hydra jagwire device was not returned as it was reported to be disposed.A technical analysis could not be performed.However, a media analysis was performed on the photos provided by the complainant where it can be observed that the device has a rough condition.No other problems with the device were noted.According to the media analysis performed, it was possible to observe the guidewire has a rough condition, however, the most probable cause of the reported event cannot be established due to lack of evidence.The product was not returned for analysis as it was reported to be disposed, and a technical analysis could not be performed.The investigation concluded that, without analysis of the device, the most probable root cause of the clinical observations is cause not established.

Brand Name
HYDRA JAGWIRE
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22155773
Report Number3005099803-2025-02513
Device Sequence Number12972211
Product Code EZB
UDI-Device Identifier08714729747093
UDI-Public(01)08714729747093(17)260614(10)31830196
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model NumberM00556040
Device Catalogue NumberM00556040
Device Lot Number0031830196
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Initial Report FDA Received Date06/05/2025
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown